SciELO - Scientific Electronic Library Online

 
vol.91 issue5  suppl.1Congenital hemangioma in spondylocostal dysostosis: a novel associationDisseminated cryptococcosis manifested as a single tumor in an immunocompetent patient, similar to the cutaneous primary forms author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Anais Brasileiros de Dermatologia

Print version ISSN 0365-0596On-line version ISSN 1806-4841

Abstract

GOZALI, Maya Valeska et al. Chemical leukoderma induced by dimethyl sulfate. An. Bras. Dermatol. [online]. 2016, vol.91, n.5, suppl.1, pp.26-28. ISSN 0365-0596.  http://dx.doi.org/10.1590/abd1806-4841.20164972.

Chemical leukoderma occurs due to the toxic effect of a variety of chemical agents. Mechanisms include either destruction or inhibition of melanocytes. We report two male patients (36 and 51 years old) who presented with multiple hypopigmented macules and patches on the neck, wrist, and legs after exposure to dimethyl sulfate in a chemical industry. Physical examination revealed irregular depigmentation macules with sharp edges and clear hyperpigmentation around the lesions. History of repeated exposure to a chemical agent can help the clinical diagnosis of chemical leukoderma. This diagnosis is very important for prognosis and therapeutic management of the disease.

Keywords : Chemical accidents; Chemical reactions; Skin diseases; Vitiligo.

        · text in English     · English ( pdf )